Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 278, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 4, 2004, 12:15 AM CDT for Lincoln County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2004, 12:15 AM CDT (05:15 UTC)
- Expired
- Aug 4, 2004, 12:45 AM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.3 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 040515 SVRLBF NEC111-040545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1214 AM CDT WED AUG 4 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1245 AM CDT * AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF MAXWELL...OR ABOUT 19 MILES NORTH OF CURTIS...AND MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN LINCOLN COUNTY AROUND 1230 AM CDT HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN NORTH PLATTE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4111 10084 4071 10084 4071 10024 4112 10025 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:58 PM CDT, 10 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 1:58 PM CDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 158 PM CDT TUE AUG 3 2004 ...FCST CONCERNS PCPN TONIGHT...WEDNESDAY...THURSDAY AND TEMPERATURES... .PREVIOUS DISCUSSION... FAIRLY ACTIVE AFTN/EVE SEVERE PATTERN TAKING SHAPE. WARM SECTOR SVR WEATHER WILL BE LIMITED TO THE ERN COUNTIES AS THE SFC LOW IS GRADUALLY MOVING EAST. BEHIND THE COLD FRONT POSITIONED SW TO NEWD ACROSS FCST AREA...ETA SUGGESTS ADEQUATE INSTABILITY ALOFT AND WIND SHEAR TO PRODUCE A FEW THUNDERSTORMS WITH LARGE HAIL. LARGE SCALE ASCENT IS LACKING HOWEVER IN THE COOL SECTOR SO ACTIVITY COULD BE SPARSE OVERNIGHT. AS THE FLOW ALOFT TRANSITIONS TO THE NW IN THE WAKE OF TONIGHTS EVENT...SFC HIGH PRESSURE WILL BUILD IN AND BEGIN FUNNELING INSTABILITY NORTHWARD UP AND ACROSS THE WESTERN HIGH PLAINS. ETA SUGGESTS TWO MCSS WILL DEVELOP WEDS NIGHT AND AGAIN THUR NIGHT. LIMITING FACTOR COULD BE THAT THE SHEAR IS QUITE STRONG ALOFT WHILE INSTABILITY IS MODEST. I.E. BULK RICHARDSON NUMBER IS VERY LOW IN THE MODEL SOUNDINGS. FRIDAY THROUGH MONDAY...THE GFS AND ECMWF ARE NOW SUGGESTING A BRIEF WARM UP FRIDAY AND THEN A MODEST COOL DOWN THEREAFTER. FCST IS DRY DURING THIS PERIOD AS MODEL UNCERTAINTIES PROVIDE LITTLE MORE THAN CLIMO SKILL FCSTING RAIN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 3, 3:52 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 352 PM CDT TUE AUG 3 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-041100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 352 PM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. A FEW OF THESE STORM MAY REACH SEVERE LIMITS ESPECIALLY ACROSS AREAS NORTH OF HIGHWAY 2. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM DEVELOPMENT WILL AGAIN BE POSSIBLE WEDNESDAY AND THURSDAY EVENINGS AS MOIST UPSLOPE EASTERLY FLOW COMBINES WITH UPPER LEVEL DISTURBANCES MOVING OUT OF THE CENTRAL ROCKIES. STORMS ARE EXPECTED TO FIRE IN THE HIGHER TERRAIN TO THE WEST AND MOVE INTO WESTERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. 13
In the hours before
Local storm report, Aug 3, 8:52 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
852 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 7 N ANTIOCH 42.17N 102.62W
08/03/2004 2.75 INCH SHERIDAN NE PUBLIC
&&
CDHLocal storm report, Aug 3, 9:02 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
902 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL 3 W LAKESIDE 42.06N 102.52W
08/03/2004 0.75 INCH SHERIDAN NE TRAINED SPOTTER
DIME SIZE HAIL AND HEAVY RAIN.
&&
CDHLocal storm report, Aug 3, 11:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL N NORTH PLATTE 41.13N 100.77W
08/03/2004 0.75 INCH LINCOLN NE PUBLIC
3/4 INCH HAIL REPORTED IN THE CITY OF NORTH PLATTE AT THE
INTERSECTION OF 2ND AND BARE STREET
1140 PM HAIL NORTH PLATTE 41.13N 100.77W
08/03/2004 0.88 INCH LINCOLN NE NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKEL AND DIME SIZE HAIL IN THE
CITY OF NORTH PLATTE.
1140 PM HAIL NORTH PLATTE 41.13N 100.77W
08/03/2004 0.75 INCH LINCOLN NE PUBLIC
3/4 INCH HAIL REPORTED IN THE CITY OF NORTH PLATTE AT THE
INTERSECTION OF 2ND AND BARE
1145 PM HAIL NORTH PLATTE 41.13N 100.77W
08/03/2004 0.88 INCH LINCOLN NE NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKEL AND DIME SIZE HAIL IN THE
CITY OF NORTH PLATTE
1140 PM HAIL 2 W NORTH PLATTE 41.13N 100.81W
08/03/2004 1.00 INCH LINCOLN NE LAW ENFORCEMENT
&&
MASEKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:42 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 63 min |
| Aug 3, 8:45 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 45 min |
| Aug 3, 9:07 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 53 min |
| Aug 3, 9:35 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 25 min |
| Aug 3, 10:59 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 31 min |
| Aug 3, 11:26 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 34 min |
| Aug 3, 11:34 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 41 min |
| Aug 4, 12:27 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 48 min |
| Aug 4, 12:47 AM CDT | Severe Thunderstorm Warning | LBF | Frontier | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.